MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG INTROCAN SAFETY® 3; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

B BRAUN MELSUNGEN AG INTROCAN SAFETY® 3; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 4251128-01
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the event descritption: the details are as follows: staff removed cannula of patient post recovering from endoscopic procedures.When disposing the used cannula, she accidentally pricked herself, needle still intact inside the cannula catheter.Advised staff to clean the wound.Advised staff to go to a&e - refused.Patient records were checked for any infectious diseases - non found.Patient was asked if she has history of any infectious diseases - none reported.Staff advised that if feel unwell to bring herself to a&e.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Device history record (dhr): reviewed the dhr of the complaint batch 24g24g8953 and no abnormality observed during in-process and at final control inspection.Investigation statement: no sample received but two photos were provided.Picture 1: showed a duplex box of introcan safety 3 pur 22g 0.9x25mm-eu with language label from article 4251128-01 and batch 24g24g8953.Picture 2: observed an introcan safety 3 (g22) is attached to an extension set.The is3 was lined with a piece of paper towel and indicating wetness on the paper towel.Further evaluation and investigation cannot be concluded as it does not reflect on the actual defect which is clip failure.It is noticeable that the cannula remained inside the catheter hub and was not withdrawn out, thus no activation of the passive safety clip.This aligns with complaint description of "needle still intact inside the cannula catheter".Instruction for use (ifu) review as per reference to the instruction for use (ifu) for introcan safety 3 products, under precautions & warnings section: in the case of an unsuccessful iv catheter placement attempt, remove the needle first to activate safety mechanism, then remove catheter from patient and discard both.In the unlikely event that the safety mechanism has not been triggered/activated, keep the tip of the needle away from the body and fingers at all times and immediately dispose the iv catheter into a suitable sharp-proof container.Care must be taken to avoid needlestick injuries.Under application section: gently press the stabilization platform to the skin to stabilize the catheter (see figure d).Withdraw the needle straight out with a controlled and continuous motion (minimize rotation or bending of the needle).The metal safety shield will automatically attach to the needle tip as the needle tip exits the catheter hub (see figure e).Blood flow from catheter hub is restricted after needle is removed.Dispose of the shielded needle immediately into a sharps-proof container.Immediately connect the infusion line or accessory device and cover the puncture site with a sterile and transparent dressing per institutional protocol.Reviewed assembly process: this product is assembled on automated assembly machines equipped with 100% vision system and test stations.The assembly process cards was reviewed and no abnormality was observed for the complaint batch.Conclusion: as no sample was received, further investigation was not possible.The complaint batch show no abnormality, hence, complaint is not confirmed.

Brand Name
INTROCAN SAFETY® 3
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21167761
Report Number9610825-2024-01050
Device Sequence Number4275850
Product Code FOZ
UDI-Device Identifier04046964014017
UDI-Public(01)04046964014017(11)240724(17)290701(10)24G24G8953
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251128-01
Device Lot Number24G24G8953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Initial Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown